Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 216, NWS St. Louis, MO

August 14, 2005Randolph County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 14, 2005, 5:54 PM CDT for Randolph County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2005, 5:54 PM CDT (22:54 UTC)
Expired
Aug 14, 2005, 6:30 PM CDT
In force
36 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Randolph County, IL

The radar

The St Louis radar (KLSX), 94 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 142254
SVRLSX
ILC157-142345-
/O.NEW.KLSX.SV.W.0216.050814T2254Z-050814T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT SUN AUG 14 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 645 PM CDT

* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF EVANSVILLE...OR
  ABOUT 8 MILES NORTH OF STE. GENEVIEVE...AND MOVING NORTHEAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  EVANSVILLE
  RED BUD
  BALDWIN
  SPARTA
  TILDEN
  COULTERVILLE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3811 9018 3804 9006 3794 8980 3797 8959
      3823 8959 3823 9003 3814 9003

$$

TES
2 follow-up statements
000 
WWUS53 KLSX 142310
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT SUN AUG 14 2005

ILC157-142345-
/O.CON.KLSX.SV.W.0216.000000T0000Z-050814T2345Z/
RANDOLPH IL-
609 PM CDT SUN AUG 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR
NORTHERN RANDOLPH COUNTY...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH OVER PRESTON...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BALDWIN...BLAIR...HOUSTON...SPARTA...EDEN...TILDEN AND COULTERVILLE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... 
DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY 
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD.

LAT...LON 3803 8986 3797 8959 3823 8959 3823 9003
      3814 9003

$$

TES
000 
WWUS53 KLSX 142330
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT SUN AUG 14 2005

ILC157-142334-
/O.CAN.KLSX.SV.W.0216.000000T0000Z-050814T2345Z/
RANDOLPH IL-
630 PM CDT SUN AUG 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.

LAT...LON 3803 8986 3797 8959 3823 8959 3823 9003
      3814 9003

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:47 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 14, 3:47 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT SUN AUG 14 2005

.DISCUSSION...
MAIN PROBS THIS PKG TO BE MVMT OF CDFNT ACRS RGN AND EXTENT AND
AMOUNT OF PCPN NR TERM. CD FNT XTNDS FM KFAM-KUNO AT MIDAFTN AND
MOVG VERY SLOLY S. S/WV OVR OK AT 12Z TDA MOVG NE WITH AREA TSRA
ASSOCTD MOVG ACRS SRN ZNS BY MIDAFTN ALG AND S OF FNT. CNVRGNC ALG
FNT IS WK BUT GOOD PW AIR AHD OF FNT SO MAIN THREAT FM TS SHUD BE
DAMAGING WNDS. BROAD AREA OF -SHRA TO N OF FNT HAS KEPT AFTN TEMPS
WELL BLO YDA HIGHS.

FNT TO BECM QSTNRY OVR SRN MO TNGT SO WL CONT HI POPS TNGT AND MON
AND THEN TAPER OFF INTO TUE WITH LO CHC SRN ZNS AND SLGT CHC CTRL.
TEMPS SHUD BE BLO NRML THRU NR TERM WITH PCPN AND CLDS WITH SLO WRMG
BGNG ON TUE.

CHCS FOR PCPN INCRS IN XTNDD WITH NXT S/WV MOVG INTO RGN LT WED AND
THU. NAM STGR WITH THIS WV THAN GFS. KEPT CHC POPS IN NRN ZNS THU
AND INTO CTRL ZNS ON FRI. GFS FASTER WITH CDFNT THAN DGEX ON FRI.
DGEX STALLS FNT ALG THE MO-IA BDR WHILE GFS DRIVES IT S TO SRN MO.
GFS SHWG FAIRLY SIG CAA ON SAT BUT GFSX MOS HAS MAX OF 93F FOR KSTL.
DID NOT GO THAT HI ON MAXES BUT TEMPS TO BE NR NRML BY END OF
XTNDD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        68  80  68  84 /  70  50  40  20
QUINCY          62  81  63  85 /  30  20  10  10
COLUMBIA        64  79  64  85 /  50  50  30  20
JEFFERSON CITY  64  79  65  83 /  60  50  50  30
SALEM           66  81  67  83 /  60  50  50  20
FARMINGTON      66  79  66  83 /  80  70  50  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WDB
Hazardous weather outlook, Aug 14, 3:52 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT SUN AUG 14 2005

ILZ079-MOZ072>075-084-085-099-151100-
CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST. FRANCOIS-
STE. GENEVIEVE-WASHINGTON-
352 PM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS THIS EVENING...ROUGHLY ALONG AND SOUTH OF
A LINE FROM VICHY MISSOURI TO SALEM ILLINOIS. THE PRIMARY THREAT
WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS
THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT
TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK...
WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY AND
CONTINUING INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036-
041-042-047>052-059>065-151100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-
OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL-
ST. LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON IL-
352 PM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSOURI...CENTRAL MISSOURI...NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

ALONG THE INTERSTATE 70 CORRIDOR...FROM COLUMBIA MISSOURI THROUGH
THE ST LOUIS METROPOLITAN AREA TO VANDALIA ILLINOIS THERE WILL
CONTINUE TO BE THE CHANCE FOR AN ISOLATED THUNDERSTORM...BUT ANY
THAT DO FORM ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY
AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT
TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK...
WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY AND
CONTINUING INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BYRD

In the hours before

Special weather statement, Aug 14, 2:04 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 PM CDT SUN AUG 14 2005

ILZ079-MOZ072>075-084>085-099-150000-
RANDOLPH-CRAWFORD-IRON-MADISON-REYNOLDS-STE GENEVIEVE-
ST FRANCOIS-WASHINGTON-
204 PM CDT SUN AUG 14 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
721 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 1 COUNTY

IN SOUTHWEST ILLINOIS

RANDOLPH IL...

IN MISSOURI THIS WATCH INCLUDES 7 COUNTIES

IN EAST CENTRAL MISSOURI

CRAWFORD... WASHINGTON...

IN SOUTHEAST MISSOURI

IRON... MADISON... REYNOLDS...
ST. FRANCOIS... STE. GENEVIEVE...

THIS INCLUDES THE CITIES OF...CHESTER AND FARMINGTON.

TES
Special weather statement, Aug 14, 4:41 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
441 PM CDT SUN AUG 14 2005

MOZ072>073-084-099-142245-
CRAWFORD-IRON-REYNOLDS-WASHINGTON-
441 PM CDT SUN AUG 14 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 721 FOR THE FOLLOWING AREA...

IN MISSOURI THIS CANCELS 4 COUNTIES

IN EAST CENTRAL MISSOURI

CRAWFORD... WASHINGTON...

IN SOUTHEAST MISSOURI

IRON... REYNOLDS...

ILZ079-MOZ074>075-085-150000-
RANDOLPH-MADISON-STE GENEVIEVE-ST FRANCOIS-
441 PM CDT SUN AUG 14 2005

...SEVERE THUNDERSTORM WATCH NUMBER 721 REMAINS VALID UNTIL 7 PM CDT
FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 1 COUNTY

IN SOUTHWEST ILLINOIS

RANDOLPH IL...

IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST MISSOURI

MADISON... ST. FRANCOIS... STE. GENEVIEVE...

THIS INCLUDES THE CITIES OF...CHESTER AND FARMINGTON.
Local storm report, Aug 14, 5:22 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     2 S FREDERICKTOWN       37.54N 90.30W
08/14/2005                   MADISON            MO   LAW ENFORCEMENT

            1 TO 2 FOOT DIAMETER TREES DOWNED ON COUNTY HIGHWAY
            E...REPORTED BY MADISON COUNTY SHERIFF.

&&

TES
Local storm report, Aug 14, 5:24 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
524 PM CDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 SW FREDERICKTOWN      37.53N 90.34W
08/14/2005                   MADISON            MO   LAW ENFORCEMENT

            POWER LINES DOWNED ALONG COUNTY HIGHWAY E...REPORTED BY
            MADISON COUNTY SHERIFF.

&&

TES
Local storm report, Aug 14, 5:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     IRONTON                 37.60N 90.64W
08/14/2005                   IRON               MO   LAW ENFORCEMENT

            2 FOOT DIAMETER TREE DOWNED ON SHEPHERD MOUNTAIN LAKE
            ROAD...REPORTED BY IRON COUNTY SHERIFF.

0355 PM     TSTM WND DMG     IRONTON                 37.60N 90.64W
08/14/2005                   IRON               MO   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWNED ON HIGHWAY 49...REPORTED BY IRON
            COUNTY SHERIFF.

0415 PM     TSTM WND DMG     3 SW FREDERICKTOWN      37.53N 90.34W
08/14/2005                   MADISON            MO   LAW ENFORCEMENT

            POWER LINES DOWNED ALONG COUNTY HIGHWAY E...REPORTED BY
            MADISON COUNTY SHERIFF.

0415 PM     TSTM WND DMG     2 S FREDERICKTOWN       37.54N 90.30W
08/14/2005                   MADISON            MO   LAW ENFORCEMENT

            1 TO 2 FOOT DIAMETER TREES DOWNED ON COUNTY HIGHWAY
            E...REPORTED BY MADISON COUNTY SHERIFF.

0420 PM     TSTM WND DMG     1 N FREDERICKTOWN       37.58N 90.30W
08/14/2005                   MADISON            MO   LAW ENFORCEMENT

            TWO FOOT DIAMETER TREE DOWNED ON COUNTY HIGHWAY
            OO...REPORTED BY MADISON COUNTY SHERIFF.

&&

TES
Special weather statement, Aug 14, 5:46 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT SUN AUG 14 2005

MOZ074>075-085-150000-
MADISON-STE GENEVIEVE-ST FRANCOIS-
546 PM CDT SUN AUG 14 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 721 FOR THE FOLLOWING AREA...

IN MISSOURI THIS CANCELS 3 COUNTIES

IN SOUTHEAST MISSOURI

MADISON... ST. FRANCOIS... STE. GENEVIEVE...

THIS INCLUDES THE CITIES OF...FARMINGTON.

ILZ079-150000-
RANDOLPH-
546 PM CDT SUN AUG 14 2005

...SEVERE THUNDERSTORM WATCH NUMBER 721 REMAINS VALID UNTIL 7 PM CDT
FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 1 COUNTY

IN SOUTHWEST ILLINOIS

RANDOLPH IL...

THIS INCLUDES THE CITIES OF...CHESTER.

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.